Spotting after taking OCP;s

Patient

Q: I just started taking the pill two weeks ago but I have been "spotting" for almost 5 days now. I know that spotting can occur but does it always occur for this long?

Doctor

A:   Yes, spotting could be caused by your recent start of OCP’s. Let me reassure you that this is common and might happen for the next 2 months.
I would not recommend you to stop your contraceptives; this would stop by itself. If your spotting prolongs for more than 3 cycles, I would suggest you to consult your gynecologist to change your OCP’s. I wish you the best.
 
 

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews